Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Lake Charles, LA

June 13, 2012Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2012, 6:43 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2012, 6:43 PM CDT (23:43 UTC)
Expired
Jun 13, 2012, 7:45 PM CDT
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:00 PM CDTHAIL 0.25Dry Creek, LAPUBLIC REPORTS VIA FACEBOOK PEA SIZE HAIL NEAR DRY CREEK
Jun 13, 7:12 PM CDTHAIL 0.52 S Deridder, LAPUBLIC REPORTS VIA FACEBOOK MARBLE SIZE HAIL SOUTH OF DERIDDER
Jun 13, 7:13 PM CDTHAIL 1.75Deridder, LABEAUREGARD SHERIFF REPORTED GOLFBALL SIZE HAIL IN DERIDDER AS WELL AS NUMEROUS POWER OUTAGES
Jun 13, 7:15 PM CDTHAIL 0.25Deridder, LAKPLC RELAYED A PUBLIC REPORT OF DIME SIZE HAIL NEAR DERIDDER.
Jun 13, 7:19 PM CDTTSTM WND DMGDeridder, LABEAREGARD ELECTRIC COMPANY REPORTS TREES DOWN ON PARK ROAD IN DERIDDER. TIME ESTIMATED BY RADAR.
Jun 13, 7:22 PM CDTHAIL 1.5Deridder, LAPUBLIC REPORTS 1.5 INCH HAIL IN DERIDDER
Jun 13, 7:23 PM CDTHAIL 0.88Deridder, LAPUBLIC REPORTS VIA FACEBOOK NICKEL SIZE HAIL IN DERIDDER AND MULTIPLE TREE LIMBS DOWN.
Jun 13, 7:31 PM CDTHAIL 1Reeves, LAALLEN PARISH SHERIFF REPORTS QUARTER SIZE HAIL IN REEVES AND MULTIPLE POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2734 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS54 KLCH 132343
SVRLCH
LAC003-011-140045-
/O.NEW.KLCH.SV.W.0058.120613T2343Z-120614T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT WED JUN 13 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES REEVES...
  NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...DRY CREEK...DE RIDDER...

* UNTIL 745 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES SOUTHEAST OF DE
  RIDDER...MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE RIDDER BY 650 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3077 9335 3089 9338 3088 9315 3060 9278
      3044 9306
TIME...MOT...LOC 2343Z 158DEG 29KT 3082 9323

$$

K. KUYPER
1 follow-up statement
052 
WWUS54 KLCH 140025
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT WED JUN 13 2012

LAC003-011-140045-
/O.CON.KLCH.SV.W.0058.000000T0000Z-120614T0045Z/
BEAUREGARD LA-ALLEN LA-
725 PM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN ALLEN AND NORTHEASTERN BEAUREGARD PARISHES...

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REEVES..MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN ALLEN PARISH AT 740 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3076 9334 3087 9314 3058 9281 3044 9306
TIME...MOT...LOC 0025Z 000DEG 7KT 3047 9304

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:56 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 13, 3:56 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 PM CDT WED JUN 13 2012

.DISCUSSION...
LOOKING AT THE CURRENT RADAR, VARIOUS ISOLATED SHOWERS THAT HAD
DEVELOPED TO THE SOUTH HAVE SINCE MOVED TO THE NORTHEAST OF THE
FORECAST REGION. AS THE SEA BREEZE CONTINUES TO MOVE INLAND, A FEW MORE
SHOWERS MAY DEVELOP ALONG THE COAST AND PROGRESS AT A MODERATE
PACE. THESE AFTERNOON STORMS ARE NOT ANTICIPATED TO BECOME SEVERE
ALTHOUGH BRIEF BUT HEAVY RAIN COULD CONTINUE TO FALL.

CURRENTLY WV/IR SAT AND SURFACE ANALYSIS SHOWS A HIGH PRESSURE
SYSTEM DOMINATING THE GREAT LAKES REGION BEHIND A WEAK LOW PRESSURE
SYSTEM OFF THE COAST OF VIRGINIA.  A CORRESPONDING FRONT HAS STALLED
OVER EASTERN GEORGIA TO CENTRAL LOUISIANA. THIS STALLED FRONT HAS CONTRIBUTED
TO THE ISOLATED STORMS OCCURRING IN OUR FORECAST AREA. THIS SYSTEM
WILL SOON DISSIPATE INTO A SHORTWAVE TROUGH INTO THE WEEKEND.

AS FAR AS THE FORECAST GOES, TRENDED MORE TOWARDS THE EUROPEAN
MODEL. THROUGHOUT THE FORECAST WEEK THE MODEL EXHIBITS ZONAL UPPER
LEVEL FLOW INTO THE WEEKEND, WITH RELATIVE HUMIDITY REACHING
MODERATE VALUES OF UPPER SIXTIES AT THE SURFACE. EXPECT WITH THE
STALLED FRONT AND WARM MOIST CONDITIONS THUNDERSTORM ACTIVITY
WILL CONTINUE INTO THE WEEKEND. CHOSE TO KEEP THE POPS FROM THE
PREVIOUS FORECAST. WITH ISOLATED ACTIVITY ITS DIFFICULT TO HAVE
CONFIDENCE IN EXACTLY WHERE THE ACTIVITY WILL BE. THE TEMPERATURE
DIFFERENCES IN THE GULF SHOULD FORM A SEA BREEZE OVER THE NEXT
COUPLE OF DAYS. LONG TERM WE HAVE BEGUN A PROGRESSIVE SUMMER PATTERN OF
AFTERNOON CONVECTION AND ARE CARRYING A 20 POP FOR MOST OF THE
AFTERNOON DAYS.

DEAL/STACKHOUSE

&&

.MARINE...
A WEAKENING COLD FRONT WILL CONTINUE ACT AS A FOCUS FOR SHOWERS
AND STORMS ACROSS THE REGION WHILE UPPER DISTURBANCES MOVE ACROSS
THE DEEP SOUTH. THE BOUNDARY WILL DISSIPATE INTO THE WEEKEND AND
A RIDGE WILL BUILD IN FROM THE NORTH, HOWEVER A FEW SHOWERS AND
STORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  89  73  90  73 /  20  30  10  20  10
KBPT  73  90  74  90  73 /  20  30  10  20  10
KAEX  70  91  70  93  71 /  20  30  10  20  10
KLFT  73  90  72  91  73 /  20  30  10  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 11:22 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 AM CDT WED JUN 13 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
141630-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1122 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL TO
SOMETIMES FREQUENT LIGHTNING STRIKES, GUSTY WINDS, TROPICAL FUNNEL CLOUDS,
AND PERIODS OF HEAVY RAIN ARE EXPECTED TO BE THE BIGGEST THREATS.
MINOR FLOODING OF POORLY DRAINED AREAS MAY BE A CONCERN IF A STORM
REMAINS OVER AN AREA THAT RECEIVED HIGHER ACCUMULATIONS DURING THE
PAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY INTO EARLY NEXT WEEK. OCCASIONAL TO SOMETIMES FREQUENT
LIGHTNING STRIKES IS EXPECTED TO BE THE BIGGEST THREAT.
.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-141630-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1122 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS
TODAY AND TONIGHT. THE BIGGEST THREATS WILL BE GUSTY WINDS,
POSSIBLE FUNNEL CLOUDS, AND OCCASIONAL LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED STORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS
THURSDAY THROUGH TUESDAY. OCCASIONAL LIGHTNING STRIKES WILL BE THE
MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jun 13, 6:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
623 PM CDT WED JUN 13 2012

LAZ030-031-042-132345-
BEAUREGARD LA-ALLEN LA-JEFFERSON DAVIS LA-
623 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND JEFFERSON
DAVIS PARISHES UNTIL 645 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF LONGVILLE TO LEBLANC...MOVING NORTHWEST AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  HARMONY BY 640 PM...
  TULLA AND DRY CREEK BY 645 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3083 9326 3065 9282 3034 9289 3055 9328

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:23 PM CDTSpecial Weather StatementLCHAllen22 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.